Advertisement

Hypersensitivity and tumor lysis syndrome associated with cetuximab treatment: should we be afraid?

Abstract

The majority of the chemotherapy agents in use today cause various infusion reactions, from mild flushing to life-threatening events. The frequency of the reported hypersensitivity reactions induced by cetuximab varies between 3% and 22%. It is recommended in the literature to stop the infusion and replace cetuximab with panitumumab in case of hypersensitivity reactions observed during the treatment of colon cancer. Tumor lysis syndrome (TLS) may occur in colorectal cancers with heavy tumor load. Tumor lysis syndrome may be life-threatening. In our patient with widespread bone and liver metastases, treatment continued with cetuximab as a combination therapy with irinotecan in spite of the hypersensitivity and TLS led to a complete treatment response. The complete response observed after 3 months through continued therapy in our patient may present an example supporting treatment with cetuximab in spite of severe reactions.

Tumori 2015; 101(2): e40 - e45

Article Type: CASE REPORT

DOI:10.5301/tj.5000246

Authors

Sener Cihan, Ajlan Atasoy, Yasar Yildirim, Nalan Akgul Babacan, Tugba Fahriye Kos

Article History

Disclosures

Financial support: No financial support was received for this submission.
Conflict of interest: The authors have no conflict of interest.

This article is available as full text PDF.

  • If you are a Subscriber, please log in now.

  • Article price: Eur 36,00
  • You will be granted access to the article for 72 hours and you will be able to download any format (PDF or ePUB). The article will be available in your login area under "My PayPerView". You will need to register a new account (unless you already own an account with this journal), and you will be guided through our online shop. Online purchases are paid by Credit Card through PayPal.
  • If you are not a Subscriber you may:
  • Subscribe to this journal
  • Unlimited access to all our archives, 24 hour a day, every day of the week.

Authors

Affiliations

  • Okmeydani Research and Training Hospital, Medical Oncology Clinic, Istanbul - Turkey
  • Diyarbakir Research and Training Hospital, Medical Oncology Clinic, Diyarbakir - Turkey
  • Dicle University Medical School, Department of Nephrology, Diyarbakir - Turkey
  • Cumhuriyet University Medical School, Department of Medical Oncology, Sivas - Turkey
  • Sutcu Imam Universitesi Medical School, Department of Medical Oncology, Kahramanmaras - Turkey

Article usage statistics

The blue line displays unique views in the time frame indicated.
The yellow line displays unique downloads.
Views and downloads are counted only once per session.

No supplementary material is available for this article.